| Model Number |
ThermaCare HeatWraps - Lower Back & Hip |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event
Serious Injury
Event or Problem Description
On 08-dec-2021, a spontaneous report was received from the united states via telephone regarding a female (age not reported) who used a thermacare lower back and hip 8hr l/xl heat wrap.Medical history and concomitant products were not provided.On an unspecified date the consumer used a thermacare lower back and hip 8hr l/xl heat wrap (expiration date: 31-jan-2024; lot number: ga0052).On an unspecified date, after using a thermacare lower back and hip 8hr l/xl heat wrap, the consumer experienced burns.It was further stated that she had second degree burns in all areas of the body where she was using it.The consumer noted that she used it as directed.Follow-up attempts have been unsuccessful in establishing contact with the consumer.No additional information was provided.
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports she had " second degree burns in all areas of the body where she was using it".The cause of the consumer stating she had "second degree burns in all areas of the body where she was using it" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.This is an adverse event for second degree burns in all areas of the body where she was using it; risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.